Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Des Moines, IA

May 11, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2011, 5:32 PM CDT for 4 counties in Iowa. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 5:32 PM CDT (22:32 UTC)
Expired
May 11, 2011, 6:15 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:46 PM CDTHAIL 1Cromwell, IAQUARTER SIZE HAIL
May 11, 5:55 PM CDTHAIL 14 Nnw Creston Airport, IAQUARTER HAIL AND 40-50 MPH WINDS AT 160TH AND HIGHWAY 25.
May 11, 6:04 PM CDTTSTM WND GST 60Ene Kellerton, IAOBSERVER REPORTED WIND GUSTS AT LEAST 60 MPH HEAVY RAIN BLOWING HORIZONTALLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS53 KDMX 112232
SVRDMX
IAC003-159-173-175-112315-
/O.NEW.KDMX.SV.W.0048.110511T2232Z-110511T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
  NORTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 615 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CRESTON TO 7 MILES SOUTHEAST OF
  LENOX TO 12 MILES SOUTH OF LENOX...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTON...MOUNT AYR...CRESTON AIRPORT...BENTON...DIAGONAL...SHANNON
  CITY...ARISPE...AFTON...TINGLEY...ELLSTON...KELLERTON...THAYER...
  LORIMOR AND BEACONSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4115 9402 4096 9402 4071 9403 4066 9463
      4084 9461 4115 9462
TIME...MOT...LOC 2232Z 249DEG 24KT 4108 9442 4084 9440
          4072 9446
WIND...HAIL 60MPH 1.00IN

$$

COGIL
2 follow-up statements
793 
WWUS53 KDMX 112247
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT WED MAY 11 2011

IAC173-112257-
/O.CAN.KDMX.SV.W.0048.000000T0000Z-110511T2315Z/
TAYLOR IA-
547 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4079 9433 4086 9447 4090 9447 4091 9455
      4115 9456 4115 9402 4090 9402 4089 9404
      4070 9412 4070 9414
TIME...MOT...LOC 2247Z 244DEG 27KT 4116 9441 4092 9425
          4081 9405

$$

IAC003-159-175-112315-
/O.CON.KDMX.SV.W.0048.000000T0000Z-110511T2315Z/
UNION IA-RINGGOLD IA-ADAMS IA-
547 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ADAMS...NORTHERN RINGGOLD AND UNION COUNTIES UNTIL 615 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CRESTON TO
11 MILES SOUTH OF CRESTON TO 9 MILES NORTHEAST OF MOUNT AYR...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARISPE...AFTON...THAYER AND LORIMOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4079 9433 4086 9447 4090 9447 4091 9455
      4115 9456 4115 9402 4090 9402 4089 9404
      4070 9412 4070 9414
TIME...MOT...LOC 2247Z 244DEG 27KT 4116 9441 4092 9425
          4081 9405
WIND...HAIL 60MPH 1.00IN

$$

COGIL
294 
WWUS53 KDMX 112311
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT WED MAY 11 2011

IAC003-159-175-112321-
/O.EXP.KDMX.SV.W.0048.000000T0000Z-110511T2315Z/
UNION IA-RINGGOLD IA-ADAMS IA-
611 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS...NORTHERN
RINGGOLD AND UNION COUNTIES WILL EXPIRE AT 615 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 700 PM CDT.

LAT...LON 4079 9433 4086 9447 4090 9447 4091 9455
      4115 9456 4115 9402 4090 9402 4089 9404
      4070 9412 4070 9414
TIME...MOT...LOC 2311Z 244DEG 27KT 4124 9419 4100 9404
          4089 9384

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:13 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 11, 4:13 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED MAY 11 2011

.SHORT TERM /TONIGHT/...
PARENT SURFACE LOW PRESSURE LOCATED OF WESTERN KANSAS WITH THE
SURFACE BOUNDARY EXTENDING UP THROUGH SOUTHEAST NE AND INTO WEST
CENTRAL IOWA HAS BEEN THE FOCUS FOR THUNDERSTORM ACTIVITY THIS
AFTERNOON. THE LACK OF SHEAR AVAILABLE HAS BEEN A PROBLEM KEEPING
STORMS BETTER ORGANIZED. THERE IS SOME DECENT EFFECTIVE SRH
AVAILABLE...ROUGHLY 200 M2/S2 ACROSS SOUTH CENTRAL IOWA AND COMBINED
WITH MUCAPE 2000-3000J/KG HAS BEEN ENOUGH TO PROVIDE SOME ROTATION
WITHIN THE UPDRAFT FOR STORMS IN THE SOUTHWEST CWA. TORNADO THREAT
LOOKS TO DIMINISH QUICKLY ONCE THE SUN SETS THIS EVENING.

NEXT...LLJ INCREASES OVERNIGHT WITH THE DEPTH OF MOISTURE THROUGH
THE COLUMN INCREASING AS WELL. THE HEAVIEST RAIN LOOKS TO BE FOCUSED
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH THE SURFACE
BOUNDARY SHIFTING SLIGHTLY NORTHWARD. PW VALUES NEAR 1.5 INCHES
OVERNIGHT AND WARM CLOUD TOPS NEARLY 11000 FEET...SO CANNOT RULE OUT
THE FLASH FLOOD THREAT AND HAIL THREAT OVERNIGHT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
SFC BOUNDARY WILL BE SAGGING SLOWLY SOUTH THROUGH NRN AND CENTRAL IA
ON THURSDAY. CONVECTION WILL LINGER OVER NORTH CENTRAL IA IN THE
MORNING THEN SHOULD HAVE A PERIOD OF DRY WEATHER. CONVECTION SHOULD
REFIRE ALONG THE BOUNDARY BY MID TO LATE AFTERNOON AS THE UPPER LOW
APPROACHES FROM THE WEST. SHOULD HAVE STRONG INSTABILITIES IN PLACE
IN BY THE AFTERNOON AS MID LEVEL COOLING COMMENCES CREATING HIGH LOW
TO MID LEVEL LAPSE RATES...RESULTING IN FAT CAPES AND GOOD LARGE
HAIL POTENTIAL. CONDITIONS REMAIN FAVORABLE FOR LANDSPOUT OVER WEST
CENTRAL TO CENTRAL IOWA NEAR THE TRIPLE POINT. THIS WOULD BE
NON-SUPERCELL TORNADO POTENTIAL. ANY INSTANCES SHOULD BE ISOLATED
BUT THE THREAT IS THERE NONETHELESS. IT WILL BE MUCH COLDER ON
FRIDAY WITH SHOWER CHANCES ENDING FROM NW TO SE.

MORE CONFIDENCE FOR UPPER LOW PROGRESSION OVER THE WEEKEND AS THE
INITIAL UPPER LOW DIVES IN TO THE OHIO VALLEY ON SATURDAY ONLY TO BE
FOLLOWED BY A STRONGER UPPER LOW LATE SATURDAY INTO SUNDAY. IT WILL
BE COOL ON SATURDAY AND SHOULD BE MOSTLY DRY EXCEPT FOR SHOWERS
REACHING THE NORTH LATE. THIS SCENARIO WOULD SUPPORT A COOL AND WET
SUNDAY AND SUNDAY NIGHT WITH PRECIPITATION SPREADING FROM NORTH TO
SOUTH AS THE UPPER LOW DROPS SOUTH. THE LOW WILL PULL OFF TO THE
SOUTHEAST ON MONDAY THOUGH COOL CYCLONIC FLOW WILL PERSIST THROUGH
THE REMAINDER OF THE EXTENDED.

&&

.AVIATION...11/18Z
SCATTERED TS ARE DIMINISHING EARLY THIS AFTERNOON IN THE CENTRAL
IOWA...WITH TS BACK BUILDING ACROSS THE SOUTHWEST. CURRENT STORM
MOTION LOOKS TO BE NORTHEAST AND MISS DSM/FOD ATTM. KEPT WITH
MENTION OF CB THROUGH THE AFTERNOON. WITH STRONGER SHORTWAVE PUSHING
EAST TONIGHT...MENTIONED MVFR CIGS/VIS OVERNIGHT FOR RAIN.  COULD
SEE IFR CONDITIONS BUT TIMING AND PLACEMENT OF STORMS ARE STILL
QUESTIONABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...DONAVON
AVIATION...PODRAZIK
Hazardous weather outlook, May 11, 3:31 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT WED MAY 11 2011

IAZ044>050-057>062-070>075-081>086-092>097-122045-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
331 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE REMAINDER OF
THE AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THESE
STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES THROUGH SUNSET. THE THREAT FOR TORNADOES WILL
DIMINISH AROUND SUNSET...BUT THE LARGE HAIL AND DAMAGING WIND
THREAT WILL CONTINUE INTO THE NIGHTTIME HOURS. LOCALLY HEAVY RAIN
WILL ALSO ACCOMPANY THESE STORMS AND MAY LEAD TO AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW
STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EARLY EVENING HOURS
AND POSSIBLY AGAIN OVERNIGHT INTO THURSDAY.

IAZ004>007-015>017-023>028-033>039-122045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
331 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING THEN
AGAIN OVERNIGHT TONIGHT.A FEW STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW
STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN ON
THURSDAY.

In the hours before

Local storm report, May 11, 4:27 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TORNADO          SHARPSBURG              40.80N 94.64W
05/11/2011                   TAYLOR             IA   FIRE DEPT/RESCUE

            BRIEF TORNADO NEAR SHARPSBURG. FROM GRAVITY FIRE
            DEPARTMENT SPOTTER. WALL CLOUD STILL ROTATING ALTHOUGH
            CURRENTLY NO TORNADO.

&&

CCOGIL
Local storm report, May 11, 4:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          5 SW LENOX              40.83N 94.63W
05/11/2011                   TAYLOR             IA   TRAINED SPOTTER

            BRIEF TWIN TORNADOES OCCURRED. LOCATION ESTIMATED.
            TRAINED SPOTTER LOOKING AT STORM FROM LENOX.

&&

CCOGIL
Local storm report, May 11, 5:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          LENOX                   40.88N 94.56W
05/11/2011                   TAYLOR             IA   FIRE DEPT/RESCUE

            MULTIPLE TORNADOES IN AND AROUND LENOX. TORNADO DAMAGE ON
            THE WEST SIDE OF LENOX. HOMES AND TRAILERS DAMAGED AND
            POWER LINES DOWN.

&&

SKOW
Local storm report, May 11, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      NODAWAY                 40.94N 94.90W
05/11/2011                   ADAMS              IA   PUBLIC

            WATER UP TO THE RAILROAD TRACKS.

0500 PM     FUNNEL CLOUD     8 W KENT                40.95N 94.61W
05/11/2011                   ADAMS              IA   TRAINED SPOTTER

            FUNNEL CLOUD NEAR THE GROUND AND MOVING EAST.

&&

SKOW
Local storm report, May 11, 5:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TORNADO          2 WNW KENT              40.96N 94.50W
05/11/2011                   ADAMS              IA   TRAINED SPOTTER

            TORNADO WAS ABOUT 5-6 MILES WEST OF THE INTERSECTION OF
            H45 AND P27. INTERSECTION IS SOUTH OF CRESTON.

&&

PODRAZIK
Local storm report, May 11, 5:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     2 NNW KENT              40.98N 94.47W
05/11/2011                   UNION              IA   TRAINED SPOTTER

            SPOTTER REPORTS TWO FUNNELS TRYING TO COME DOWN.

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:43 PM CDTSevere Thunderstorm WarningDMXAdams, Cass47 min
May 11, 2:05 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor55 min
May 11, 2:22 PM CDTTornado WarningDMXAdams23 min
May 11, 2:43 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
May 11, 2:51 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor39 min
May 11, 4:01 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 11, 4:11 PM CDTTornado WarningDMXAdams, Taylor49 min
May 11, 4:42 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
May 11, 4:50 PM CDTTornado WarningDMXAdams, Union40 min
May 11, 4:57 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor38 min
May 11, 5:42 PM CDTTornado WarningDMXUnion33 min
May 11, 5:44 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Madison, Ringgold, Warren46 min
May 11, 6:03 PM CDTFlash Flood WarningDMXUnion6 hr
May 11, 6:06 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union54 min
May 11, 6:37 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren53 min
May 11, 6:42 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Warren48 min
May 11, 6:46 PM CDTSevere Thunderstorm WarningDMXWayne44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.